OK, so been enjoying candida for a few years now. 24yo male, otherwise healthy. Fungal problems ranged from barely there to awful. Source - bloody stupid mother with Munchausen by proxy syndrome: treated me with Antibiotics
for A YEAR, DAILY, for a nonexistent TB infection when I was a kid.
Main obvious symptom: very sugar- and yeast-reactive bit of "eczema"-like red/white patch under the right corner of my lip. Itches like crazy sometimes. Sometimes turns red, sometimes glossed over with whitish fungal residue that washes off. Reacts to ketaconazole creams (unfortunately flares first, so not exactly a solution for my face), topical steroids, oils. Occasionally tries to spread to the other side, side of nose, etc. Single-handled axed my social life on more occasions than I can count...
Less obvious: constant stomach weirdness. Absolute intolerance to anything more than 30 grams of Sugar
per day. White bread and pasta are worse than cyanide to me.
Seemingly unconnected: chronic weaknesses, headaches (used to blame them on an old head injury), depression, anxiety, sleep problems.
Other: dandruff, something somewhat fungal-looking on hands in winter months.
Also, whenever any other symptom goes up in intensity, the same thing that shows up on my face starts happening to my privates. However, the face part is way worse.
ANYWAY... after years of protein diets and low carb torture, recurring problems, and sporadic use of azoles until the side effects depressed me into quitting every time, decided to go all-out and nuke it with everything pharmacology and folklore would suggest might help.
STRATEGY: low calorie pescetarian protein diet, ketaconazole 200mg, natamycin 200mg, terbinafine 250mg, like 100 grams (!) raw garlic, loads of lime-juice water, +probiotics, +sporadic heavy nystatin use (somehow, I just don't believe in it much), all DAILY, for a month and then see if I can force myself to go a second month.
10 days in, predictably, crazy herzheihemers, constant nasal drip, insane general weakness, headaches, and sleepiness, pain I hope to god isn't coming from my liver, 0% concentration, no libido to speak of although I've always been a sex addict, deathly pale face despite very tan body...
1) Liver discomfort: if my urine isn't dark, I'm not turning yellow, and the feeling's there after taking the pills but wouldn't call it pain, more like soreness, then am I risking permanent liver damage here, or is this just my liver complaining about the load?!?
2) Caffeine from tea: really that bad and setting me back to square one? Or not-so-good but a tolerable necessary evil, since I can barely move or think without it?
3) Ketaconazole: I know it knocks testosterone levels down to 10% of the norm within an hour after taking it, but supposedly brings them back up within the next 24 hours. Is it then a good idea to take it right before sleep, so that I'm stronger, more alert, actually interested in the female of the species during the day, and feel mostly like a human male by evening?? Or am I just sabotaging my night's rest by doing that?
4) Since my liver seems to feel the pills after I take them, is it a better idea to spread them out over the course of the day, lighten the load? Say, natamycin in the morning, terbinafine with lunch, and ketaconazole before I go to bed?
5) I seem to barely sweat at all, even when extremely warm, now that I'm taking all this wonderful crap, although I used to sweat profusely all the time. Is this normal? Good?! Or a reason for alarm?
6) Dandruff seems to have cleared up 100%, real fast, under all this bombardment. Good sign that this highly unpleasant and toxic drug cocktail is working? Or is it just that dandruff is a much less persistent fungus than candida?
7) Any reason to stack natamycin AND nystatin? Nystatin seems rather unspectacular to say the least. Some sources claim the two are both from one group of meds. And the only reason I'm even taking nystatin is because most sources state that there is no possible harm whatsoever that can come of it, and since I'm in Russia, the stuff costs only like 80 cents for 10 000 000 IUs... Keep it just in case it helps a bit? Or toss it?
8) SideFX include horrid headaches, general anxiety, and utter inability to sleep. Wacky vision, changing taste perceptions throughout the day, and dizziness don't help either. I've noticed that all your basic NSAIDs seem to set the fight against candida WAY back... What about Zanaflex (tizanidine)? Nice little muscle relaxant, way calming but not too drowsy, stops migraines, cancels anxiety, and puts you right to sleep at night in higher dosages. There is the pesky liver damage warning for it... However, I just think I won't be able to hold it together for a month or two of this without it. Liver risks aside, is there any reason to expect it to promote candida growth?